The Annals of Probability

Limit Theory for Moving Averages of Random Variables with Regularly Varying Tail Probabilities

Richard Davis and Sidney Resnick

Full-text: Open access

Abstract

Let $\{Z_k, -\infty < k < \infty\}$ be iid where the $Z_k$'s have regularly varying tail probabilities. Under mild conditions on a real sequence $\{c_j, j \geq 0\}$ the stationary process $\{X_n: = \sum^\infty_{j=0} c_jZ_{n-j}, n \geq 1\}$ exists. A point process based on $\{X_n\}$ converges weakly and from this, a host of weak limit results for functionals of $\{X_n\}$ ensue. We study sums, extremes, excedences and first passages as well as behavior of sample covariance functions.

Article information

Source
Ann. Probab., Volume 13, Number 1 (1985), 179-195.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176993074

Digital Object Identifier
doi:10.1214/aop/1176993074

Mathematical Reviews number (MathSciNet)
MR770636

Zentralblatt MATH identifier
0562.60026

JSTOR
links.jstor.org

Subjects
Primary: 60F05: Central limit and other weak theorems
Secondary: 60F17: Functional limit theorems; invariance principles 60G55: Point processes 62M10: Time series, auto-correlation, regression, etc. [See also 91B84]

Keywords
Extreme values stable laws regular variation moving average point processes

Citation

Davis, Richard; Resnick, Sidney. Limit Theory for Moving Averages of Random Variables with Regularly Varying Tail Probabilities. Ann. Probab. 13 (1985), no. 1, 179--195. doi:10.1214/aop/1176993074. https://projecteuclid.org/euclid.aop/1176993074


Export citation